Alert archive / Wyoming / Winter Storm Warnings in 2015
Winter Storm Warning 16, NWS Cheyenne, WY
NWS Cheyenne, WY issued this winter storm warning at Dec 25, 2015, 10:13 PM MST for Box Butte County, Dawes County, Sioux County, Nebraska; 4 counties in Wyoming. It was in force for 7 hr. 11 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 25, 2015, 10:13 PM MST (05:13 UTC)
- Expired
- Dec 26, 2015, 5:28 AM MST
- In force
- 7 hr
- Issued by
- NWS Cheyenne, WY
Counties Box Butte County, NE, Dawes County, NE, Sioux County, NE, Albany County, WY, Goshen County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 114 km from the middle of the area, began a volume at 05:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 25, 10:20 PM MST | SNOW 4 | 2 N Cheyenne, WY | WINDY |
| Dec 25, 10:30 PM MST | SNOW 4 | 2 S Cheyenne, WY | NEAR MILE MARKER 377 ON INTERSTATE 80. NEAR BLIZZARD CONDITIONS. |
| Dec 25, 10:50 PM MST | SNOW 5 | N Warren Af Base, WY | BLOWING SNOW. |
| Dec 25, 10:52 PM MST | SNOW 5.2 | Cheyenne, WY | OFFICIAL NATIONAL WEATHER SERVICE OBSERVATION AT 11 PM MST. ONE TO TWO FOOT DRIFTS. |
| Dec 25, 11:00 PM MST | HEAVY SNOW 0 | Cheyenne, WY | WYDOT HAS CLOSED INTERSTATES 80 FROM CHEYENNE TO THE NEBRASKA BODER AND INTERSTATE 25 FROM THE COLORADO STATE LINE TO EXIT 29 FOR SNOW AND STRONG WINDS. |
| Dec 26, 12:00 AM MST | SNOW 0 | Torrington, WY | RECEIVED VIA FACEBOOK. NEAR BLIZZARD CONDITIONS IN TORRINGTON. STRONG WINDS AND AT LEAST 1 INCH OF SNOW ON THE GROUND. |
| Dec 26, 1:00 AM MST | SNOW 5 | N Warren Af Base, WY | RECEIVED VIA FACEBOOK. NEAR BLIZZARD CONDITIONS. |
| Dec 26, 1:01 AM MST | HEAVY SNOW 7.5 | Pine Bluffs, WY | |
| Dec 26, 3:00 AM MST | HEAVY SNOW 0 | Pine Bluffs, WY | NEAR BLIZZARD CONDITIONS OBSERVED. 2-3 FOOT SNOW DRIFTS. RECEIVED VIA FACEBOOK. |
| Dec 26, 4:55 AM MST | HEAVY SNOW 6.4 | Cheyenne, WY | |
| Dec 26, 5:00 AM MST | SNOW 3 | Torrington, WY | STILL SNOWING HARD. RECEIVED VIA FACEBOOK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Rapid City, SD (KRAP), launched 00:00Z, 5.2 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 628 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
578 WWUS45 KCYS 260513 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1013 PM MST FRI DEC 25 2015 ...WIDESPREAD SNOW TO FALL THROUGH TONIGHT... .AN EARLY WINTER STORM SYSTEM WILL MOVE ACROSS OUR REGION TONIGHT... PRODUCING LIGHT TO MODERATE SNOW. SNOWFALL COVERAGE AND INTENSITY WILL DECREASE LATE TONIGHT...ESPECIALLY OVER SOUTHEAST WYOMING. BRISK NORTH WINDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH WILL PRODUCE SOME BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITIES...MOSTLY TO THE EAST OF THE LARAMIE RANGE. TOTAL SNOWFALL ACCUMULATIONS OF 2 TO 5 INCHES WILL OCCUR OVER LOWER ELEVATIONS IN WYOMING...WITH 3 TO 6 INCHES OVER THE WESTERN NEBRASKA PANHANDLE...AND 5 TO 9 INCHES OVER THE MOUNTAINS. THE BRISK WINDS WILL COMBINE WITH THE COLD TEMPERATURES TO PRODUCE VERY COLD WIND CHILL TEMPERATURES TONIGHT. NEZ002-003-095-096-WYZ107-108-117>119-261315- /O.UPG.KCYS.WW.Y.0029.000000T0000Z-151226T1600Z/ /O.NEW.KCYS.WS.W.0016.151226T0513Z-151226T1300Z/ /O.NEW.KCYS.WW.Y.0030.151226T1300Z-151226T1600Z/ DAWES-BOX BUTTE-NORTH SIOUX-SOUTH SIOUX-EAST PLATTE COUNTY- GOSHEN COUNTY-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...HARRISON...AGATE... GLENDO...WHEATLAND...CHUGWATER...GUERNSEY...TORRINGTON... HORSE CREEK...HARRIMAN...WHITAKER...CHEYENNE...BURNS... CARPENTER...ALBIN...PINE BLUFFS 1013 PM MST FRI DEC 25 2015 ...WINTER STORM WARNING IN EFFECT UNTIL 6 AM MST SATURDAY... ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM TO 9 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL 6 AM MST SATURDAY. A WINTER WEATHER ADVISORY HAS ALSO BEEN ISSUED. THIS WINTER WEATHER ADVISORY FOR BLOWING SNOW IS IN EFFECT FROM 6 AM TO 9 AM MST SATURDAY. * TIMING...UNTIL 9 AM SATURDAY. * TOTAL SNOW ACCUMULATIONS...3 TO 6 INCHES...HIGHEST OVER THE NORTHERN PANHANDLE AND NEAR THE PINE RIDGE. * WINDS/VISIBILITY...NORTH WINDS 20 TO 25 MPH WITH GUSTS TO 35 MPH PRODUCING AREAS OF BLOWING SNOW AND VISIBILITIES BELOW ONE HALF MILE AT TIMES. * IMPACTS...MAINLY TO TRAVEL AND RECREATION. ROADS WILL REMAIN ICY AND SNOW PACKED AND WILL LIKELY BE DIFFICULT TO DRIVE ON IN SOME LOCATIONS. OCCASIONAL LOW VISIBILITIES AND COLD TEMPERATURES WILL BE DANGEROUS TO ANYONE CAUGHT OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL IN THE WARNING AREA...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA...USE EXTREME CAUTION WHEN APPROACHING AND DRIVING OVER RAILROAD CROSSINGS...TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA...STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING. && $$ NEZ019>021-054-055-WYZ101>103-106-115-116-261315- /O.CON.KCYS.WW.Y.0029.000000T0000Z-151226T1600Z/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-LARAMIE VALLEY- SOUTH LARAMIE RANGE- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...DOUGLAS...GLENROCK... LUSK...BORDEAUX...LARAMIE...VEDAUWOO...BUFORD...PUMPKIN VINE 1013 PM MST FRI DEC 25 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST SATURDAY... * TIMING...UNTIL 9 AM SATURDAY. * TOTAL SNOW ACCUMULATIONS...3 TO 6 INCHES. * WINDS/VISIBILITY...NORTH WINDS 15 TO 20 MPH WITH GUSTS TO 30MPH PRODUCING AREAS OF BLOWING SNOW AND VISIBILITIES BELOW ONE HALF MILE AT TIMES. * IMPACTS...MAINLY TO TRAVEL AND RECREATION. ROADS WILL REMAIN ICY AND SNOW PACKED AND WILL LIKELY BE DIFFICULT TO DRIVE ON IN SOME LOCATIONS. OCCASIONAL LOW VISIBILITIES AND COLD TEMPERATURES WILL BE DANGEROUS TO ANYONE CAUGHT OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS AND WHEN APPROACHING AND DRIVING OVER RAILROAD CROSSINGS. && $$ WYZ104-105-109>114-261300- /O.CON.KCYS.WW.Y.0029.000000T0000Z-151226T1300Z/ FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...RAWLINS... SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...BAGGS...DIXON... SARATOGA...ENCAMPMENT...RIVERSIDE...CENTENNIAL...ALBANY... WOODS LANDING 1013 PM MST FRI DEC 25 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST SATURDAY... * TIMING...THROUGH 6 AM SATURDAY. * TOTAL SNOW ACCUMULATIONS...2 TO 4 INCHES AT LOWER ELEVATIONS... WITH 5 TO 9 INCHES IN THE MOUNTAINS. * WINDS/VISIBILITY...NORTH WINDS 10 TO 20 MPH WITH GUSTS TO 25 MPH PRODUCING PATCHY BLOWING SNOW AND VISIBILITIES BELOW ONE HALF MILE AT TIMES. * IMPACTS...MAINLY TO TRAVEL AND RECREATION. ROADS WILL REMAIN ICY AND SNOW PACKED AND WILL LIKELY BE DIFFICULT TO DRIVE ON IN SOME LOCATIONS. OCCASIONAL LOW VISIBILITIES AND COLD TEMPERATURES WILL BE DANGEROUS TO ANYONE CAUGHT OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS AND WHEN APPROACHING AND DRIVING OVER RAILROAD CROSSINGS. && $$
2 follow-up statements
419 WWUS45 KCYS 260848 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 148 AM MST SAT DEC 26 2015 ...LIGHT SNOW AND BLOWING SNOW TO CONTINUE THROUGH SUNRISE... .AN EARLY WINTER STORM SYSTEM WILL CONTINUE TO IMPACT THE REGION THROUGH THE EARLY MORNING...PRODUCING LIGHT TO MODERATE SNOW. THE SNOW WILL MOSTLY END BY SUNRISE. BRISK NORTH WINDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH WILL PRODUCE BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITIES ACROSS THE PLAINS. THE BRISK WINDS WILL COMBINE WITH THE COLD TEMPERATURES TO PRODUCE VERY COLD WIND CHILL TEMPERATURES. WYZ104-109-111-261000- /O.CAN.KCYS.WW.Y.0029.000000T0000Z-151226T1300Z/ FERRIS/SEMINOE/SHIRLEY MOUNTAINS-CENTRAL CARBON COUNTY- SOUTHWEST CARBON COUNTY- INCLUDING THE CITIES OF...MUDDY GAP...RAWLINS...SINCLAIR... HANNA...BAGGS...DIXON 148 AM MST SAT DEC 26 2015 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WINTER WEATHER ADVISORY. THE LIGHT SNOW HAS LARGELY ENDED ACROSS WESTERN PORTIONS OF CARBON COUNTY. $$ NEZ002-003-095-096-WYZ107-108-117>119-261600- /O.CON.KCYS.WS.W.0016.000000T0000Z-151226T1300Z/ /O.CON.KCYS.WW.Y.0030.151226T1300Z-151226T1600Z/ DAWES-BOX BUTTE-NORTH SIOUX-SOUTH SIOUX-EAST PLATTE COUNTY- GOSHEN COUNTY-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...HARRISON...AGATE... GLENDO...WHEATLAND...CHUGWATER...GUERNSEY...TORRINGTON... HORSE CREEK...HARRIMAN...WHITAKER...CHEYENNE...BURNS... CARPENTER...ALBIN...PINE BLUFFS 148 AM MST SAT DEC 26 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MST EARLY THIS MORNING... ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 AM TO 9 AM MST THIS MORNING... * TIMING...UNTIL 9 AM THIS MORNING. * TOTAL SNOW ACCUMULATIONS...AN ADDITIONAL 1 TO 2 INCHES THROUGH SUNRISE. * WINDS/VISIBILITY...NORTH WINDS 20 TO 25 MPH WITH GUSTS TO 35 MPH PRODUCING AREAS OF BLOWING SNOW AND VISIBILITIES BELOW ONE HALF MILE AT TIMES. * IMPACTS...MAINLY TO TRAVEL AND RECREATION. ROADS WILL REMAIN ICY AND SNOW PACKED AND WILL LIKELY BE DIFFICULT TO DRIVE ON IN SOME LOCATIONS. OCCASIONAL LOW VISIBILITIES AND COLD TEMPERATURES WILL BE DANGEROUS TO ANYONE CAUGHT OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID TRAVEL IN THE WARNING AREA. IF YOU ARE PLANNING TO TRAVEL IN THE WARNING AREA...LISTEN TO THE LATEST WEATHER FORECAST AND CONSIDER TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE. IF YOU MUST TRAVEL IN THE WARNING AREA...USE EXTREME CAUTION WHEN APPROACHING AND DRIVING OVER RAILROAD CROSSINGS...TAKE ALONG A WINTER SURVIVAL KIT. IF YOU BECOME STRANDED IN A RURAL AREA... STAY WITH YOUR VEHICLE UNTIL HELP ARRIVES. TO KEEP WARM IN YOUR VEHICLE...RUN YOUR ENGINE 10 MINUTES EACH HOUR...AND MAKE SURE THE EXHAUST PIPE IS CLEAR OF SNOW TO AVOID CARBON MONOXIDE POISONING. && $$ NEZ019>021-054-055-WYZ101>103-106-115-116-261600- /O.CON.KCYS.WW.Y.0029.000000T0000Z-151226T1600Z/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-LARAMIE VALLEY- SOUTH LARAMIE RANGE- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...DOUGLAS...GLENROCK... LUSK...BORDEAUX...LARAMIE...VEDAUWOO...BUFORD...PUMPKIN VINE 148 AM MST SAT DEC 26 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... * TIMING...UNTIL 9 AM THIS MORNING. * TOTAL SNOW ACCUMULATIONS...AN ADDITIONAL 1 TO 2 INCHES THROUGH SUNRISE. * WINDS/VISIBILITY...NORTH WINDS 15 TO 20 MPH WITH GUSTS TO 30MPH PRODUCING AREAS OF BLOWING SNOW AND VISIBILITIES BELOW ONE MILE AT TIMES. * IMPACTS...MAINLY TO TRAVEL AND RECREATION. ROADS WILL REMAIN ICY AND SNOW PACKED AND WILL LIKELY BE DIFFICULT TO DRIVE ON IN SOME LOCATIONS. OCCASIONAL LOW VISIBILITIES AND COLD TEMPERATURES WILL BE DANGEROUS TO ANYONE CAUGHT OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS AND WHEN APPROACHING AND DRIVING OVER RAILROAD CROSSINGS. && $$ WYZ105-110-112>114-261300- /O.CON.KCYS.WW.Y.0029.000000T0000Z-151226T1300Z/ SHIRLEY BASIN-NORTH SNOWY RANGE FOOTHILLS-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- INCLUDING THE CITIES OF...MEDICINE BOW...ARLINGTON... ELK MOUNTAIN...SARATOGA...ENCAMPMENT...RIVERSIDE...CENTENNIAL... ALBANY...WOODS LANDING 148 AM MST SAT DEC 26 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST EARLY THIS MORNING... * TIMING...THROUGH 6 AM THIS MORNING. * TOTAL SNOW ACCUMULATIONS...ADDITIONAL SNOW ACCUMULATION LESS THAN 1 INCH THROUGH SUNRISE. * WINDS/VISIBILITY...NORTH WINDS 10 TO 20 MPH WITH GUSTS TO 25 MPH PRODUCING PATCHY BLOWING SNOW AND VISIBILITIES BELOW ONE MILE AT TIMES. * IMPACTS...MAINLY TO TRAVEL AND RECREATION. ROADS WILL REMAIN ICY AND SNOW PACKED AND WILL LIKELY BE DIFFICULT TO DRIVE ON IN SOME LOCATIONS. OCCASIONAL LOW VISIBILITIES AND COLD TEMPERATURES WILL BE DANGEROUS TO ANYONE CAUGHT OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS AND WHEN APPROACHING AND DRIVING OVER RAILROAD CROSSINGS. && $$
003 WWUS45 KCYS 261228 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 528 AM MST SAT DEC 26 2015 ...LIGHT SNOW AND BLOWING SNOW TO CONTINUE OVER NEBRASKA PANHANDLE FOR NEXT FEW HOURS... .THE SNOW HAS MOSTLY ENDED ACROSS SOUTHEAST WYOMING. LIGHT SNOW WILL CONTINUE TO FALL OVER THE NEBRASKA PANHANDLE OVER THE NEXT FEW HOURS. BRISK NORTH WINDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH WILL PRODUCE BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITIES OVER THE PANHANDLE. THE BRISK WINDS WILL COMBINE WITH THE COLD TEMPERATURES TO PRODUCE VERY COLD WIND CHILL TEMPERATURES. NEZ002-003-095-096-261600- /O.CAN.KCYS.WS.W.0016.000000T0000Z-151226T1300Z/ /O.EXT.KCYS.WW.Y.0030.151226T1228Z-151226T1600Z/ DAWES-BOX BUTTE-NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...ALLIANCE...HARRISON...AGATE 528 AM MST SAT DEC 26 2015 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 9 AM MST THIS MORNING... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WINTER STORM WARNING. * TIMING...UNTIL 9 AM THIS MORNING. * TOTAL SNOW ACCUMULATIONS...LESS THAN 1 INCH ADDITIONAL ACCUMULATION. * WINDS/VISIBILITY...NORTH WINDS 20 TO 25 MPH WITH GUSTS TO 30 MPH PRODUCING AREAS OF BLOWING SNOW AND VISIBILITIES BELOW ONE MILE AT TIMES. * IMPACTS...MAINLY TO TRAVEL AND RECREATION. ROADS WILL REMAIN ICY AND SNOW PACKED AND WILL LIKELY BE DIFFICULT TO DRIVE ON IN SOME LOCATIONS. OCCASIONAL LOW VISIBILITIES AND COLD TEMPERATURES WILL BE DANGEROUS TO ANYONE CAUGHT OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS AND WHEN APPROACHING AND DRIVING OVER RAILROAD CROSSINGS. && $$ WYZ107-108-117>119-261330- /O.CAN.KCYS.WS.W.0016.000000T0000Z-151226T1300Z/ /O.CAN.KCYS.WW.Y.0030.151226T1300Z-151226T1600Z/ EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...GLENDO...WHEATLAND...CHUGWATER... GUERNSEY...TORRINGTON...HORSE CREEK...HARRIMAN...WHITAKER... CHEYENNE...BURNS...CARPENTER...ALBIN...PINE BLUFFS 528 AM MST SAT DEC 26 2015 ...WINTER STORM WARNING IS CANCELLED... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WINTER STORM WARNING. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. LIGHT SNOW HAS MOSTLY ENDED ACROSS THE REGION. PATCHY BLOWING SNOW WILL STILL BE POSSIBLE THROUGH MID MORNING. $$ WYZ105-110-112>114-261330- /O.CAN.KCYS.WW.Y.0029.000000T0000Z-151226T1300Z/ SHIRLEY BASIN-NORTH SNOWY RANGE FOOTHILLS-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- INCLUDING THE CITIES OF...MEDICINE BOW...ARLINGTON... ELK MOUNTAIN...SARATOGA...ENCAMPMENT...RIVERSIDE...CENTENNIAL... ALBANY...WOODS LANDING 528 AM MST SAT DEC 26 2015 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WINTER WEATHER ADVISORY. LIGHT SNOW HAS MOSTLY ENDED FOR AREAS TO THE WEST OF THE LARAMIE RANGE. $$ WYZ101>103-106-115-116-261330- /O.CAN.KCYS.WW.Y.0029.000000T0000Z-151226T1600Z/ CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-LARAMIE VALLEY- SOUTH LARAMIE RANGE- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...LUSK...BORDEAUX... LARAMIE...VEDAUWOO...BUFORD...PUMPKIN VINE 528 AM MST SAT DEC 26 2015 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WINTER WEATHER ADVISORY. LIGHT SNOW HAS MOSTLY ENDED ACROSS THE REGION. PATCHY BLOWING SNOW WILL STILL BE POSSIBLE THROUGH MID MORNING. $$ NEZ019>021-054-055-261600- /O.CON.KCYS.WW.Y.0029.000000T0000Z-151226T1600Z/ SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- INCLUDING THE CITIES OF...SCOTTSBLUFF...GERING...HARRISBURG... BRIDGEPORT...BAYARD...KIMBALL...SIDNEY 528 AM MST SAT DEC 26 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... * TIMING...UNTIL 9 AM THIS MORNING. * TOTAL SNOW ACCUMULATIONS...LESS THAN 1 INCH ADDITIONAL ACCUMULATION. * WINDS/VISIBILITY...NORTH WINDS 20 TO 25 MPH WITH GUSTS TO 35 MPH PRODUCING AREAS OF BLOWING SNOW AND VISIBILITIES BELOW ONE MILE AT TIMES. * IMPACTS...MAINLY TO TRAVEL AND RECREATION. ROADS WILL REMAIN ICY AND SNOW PACKED AND WILL LIKELY BE DIFFICULT TO DRIVE ON IN SOME LOCATIONS. OCCASIONAL LOW VISIBILITIES AND COLD TEMPERATURES WILL BE DANGEROUS TO ANYONE CAUGHT OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS AND WHEN APPROACHING AND DRIVING OVER RAILROAD CROSSINGS. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this winter storm warning went out at Dec 25, 4:52 PM MST, 5 hours 21 minutes earlier.
Area forecast discussion, Dec 25, 4:52 PM MST, 5 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
452 PM MST FRI DEC 25 2015
.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 338 PM MST FRI DEC 25 2015
TONIGHT...OUR WINTER WEATHER ADVISORY LOOKS ON TRACK BASED ON THE
PROJECTED TRACK OF THE SHORTWAVE TROUGH ALOFT. THE MORNING RUNS
TRACK THE 700 MB LOW ACROSS NORTHERN COLORADO...THEN INTO WESTERN
NEBRASKA THIS EVENING. BASED ON THE TRENDS...AND THE SYSTEM TRACK
AND THE 500-300 MB AND 700-500 MB QG LIFT...WE ANTICIPATE THE
HEAVIEST SNOW TO FALL OVER OUR WESTERN NEBRASKA COUNTIES...SIMILAR
TO THE WEATHER PREDICTION CENTER GRAPHICS. WITH A POWDERY SNOW OF 15
OR 20 TO 1 RATIO...THERE COULD BE A FEW SNOWFALL AMOUNTS NEAR SIX
INCHES...PARTICULARLY OVER THE NORTHERN NEBRASKA PANHANDLE. GUIDANCE
SHOWS NORTH WINDS PICKING UP OVERNIGHT...ESPECIALLY EAST OF
INTERSTATE 25...THUS BLOWING SNOW AND REDUCED VISIBILITIES WILL
BECOME AN ISSUE. AFTER MIDNIGHT...SNOW WILL DECREASE IN COVERAGE AND
INTENSITY ACROSS SOUTHEAST WYOMING...THOUGH CONTINUING OVER WESTERN
NEBRASKA.
SATURDAY...SNOW QUICKLY ENDS OVER WESTERN NEBRASKA AS THE SYSTEM
MOVES AWAY FROM OUR REGION. BRISK NORTH WINDS WILL CONTINUE TO
PRODUCE BLOWING SNOW ALONG AND EAST OF INTERSTATE 25. QUITE COLD PER
700 MB TEMPERATURES AND PROGGED 1000-500 MB THICKNESSES.
SATURDAY NIGHT...ONE OF THE COLDEST...IF NOT THE COLDEST
...OVERNIGHTS OF THE SEASON THUS FAR WITH CLEARING SKIES...FRESH
SNOWPACK AND LIGHT WINDS AND THE COLD AIRMASS OVERHEAD.
FORTUNATELY...WINDS SHOULD BE RELATIVELY LIGHT...THOUGH WE MAY NEED
WIND CHILL ADVISORIES OR POSSIBLE WIND CHILL WARNINGS.
SUNDAY...SLOW WARMING TREND STARTS...THOUGH STILL COLD WITH FRESH
SNOWPACK AND HIGH ALBEDO...AND LIGHT SOUTH WINDS NOT PRODUCING MUCH
DOWNSLOPING WINDS.
.LONG TERM...(SUNDAY NIGHT THROUGH THURSDAY NIGHT)
ISSUED AT 338 PM MST FRI DEC 25 2015
A LONGWAVE TROUGH WILL MAINTAIN HOLD OF THE CENTRAL CONUS
THROUGH THE MEDIUM RANGE PERIOD AND WILL KEEP THE FORECAST AREA
MOSTLY DRY AND ON THE COLD SIDE. TEMPS WILL REMAIN BELOW NORMAL
THROUGH THE WEEK UNDER H7 TEMPS THAT LOOK TO DROP TO MINUS 12 TO
MINUS 18C. MAINTAINED THE IDEA OF MAX TEMPS ROUGHLY 10 TO 20
DEGREES BELOW AVERAGE IN THIS PATTERN...WHILE OVERNIGHT LOWS WILL
HOVER IN THE SINGLE DIGITS TO BELOW ZERO READINGS. LOWS COULD BE
EVEN COLDER IF THE EXPECTED CLOUD COVER DOES NOT MATERIALIZE.
IN GENERAL...OVERNIGHT WIND CHILLS MAY DROP NEAR MINUS 20 DEGREES
IN SOME LOCATIONS WITHIN THE HIGH COUNTRY. NO MAJOR STORM SYSTEMS
ARE EXPECTED TO IMPACT THE REGION AS THE MAIN STORM TRACK WILL
REMAIN MOSTLY SOUTH OF OUR AREA. THE EXCEPTION WILL BE WEDNESDAY
WHEN SOME MOUNTAIN SNOW IS POSSIBLE AS A SHORTWAVE TROUGH SLIDES
SOUTH ACROSS WESTERN WYOMING AND STRENGTHENING LLVL WESTERLIES
INCREASE OROGRAPHIC LIFT.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 452 PM MST FRI DEC 25 2015
CONDITIONS WILL CONTINUE TO EXPAND IN COVERAGE AND INTENSITY THIS
EVENING DUE TO SNOW. IFR/LIFR CONDITIONS ARE EXPECTED WITH THE
SNOW AT TIMES THROUGH TONIGHT. WINDS WILL BECOME NORTH-NORTHWEST
AND GUSTY OVERNIGHT AS WELL...WITH PERHAPS SOME LOCATIONS IN THE
PANHANDLE EXPERIENCING BLOWING SNOW CONDITIONS EARLY SATURDAY
MORNING. THE STORM SYSTEM WILL MOVE QUICKLY NORTHEAST TONIGHT AND
CONDITIONS SHOULD IMPROVE WEST TO EAST AFTER SUNRISE...ALTHOUGH
GUSTY WINDS WILL PERSIST THROUGH MID SATURDAY AFTERNOON.
&&
.FIRE WEATHER...
ISSUED AT 338 PM MST FRI DEC 25 2015
NO CONCERNS BASED ON PROJECTED WINDS AND HUMIDITIES.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER WEATHER ADVISORY UNTIL 9 AM MST SATURDAY FOR WYZ101>103-
106>108-115>119.
WINTER WEATHER ADVISORY UNTIL 6 AM MST SATURDAY FOR WYZ104-105-
109>114.
NE...WINTER WEATHER ADVISORY UNTIL 9 AM MST SATURDAY FOR NEZ002-003-
019>021-054-055-095-096.
&&
SHORT TERM...RUBIN
LONG TERM...RJM
AVIATION...RJM
FIRE WEATHER...RUBINHazardous weather outlook, Dec 25, 7:50 AM MST, 14 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 750 AM MST FRI DEC 25 2015 WYZ101>119-261115- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-EAST PLATTE COUNTY- GOSHEN COUNTY-CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 750 AM MST FRI DEC 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT FOR MUCH OF TODAY AND TONIGHT. LIGHT TO MODERATE SNOW WILL FALL...PRODUCING 2 TO 5 INCHES OF SNOW AT LOWER ELEVATIONS...WITH 6 TO 9 INCHES OVER THE MOUNTAINS. BLUSTERY NORTH WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL PRODUCE AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO SIGNIFICANT WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. NEZ002-003-019>021-054-055-095-096-261115- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-NORTH SIOUX-SOUTH SIOUX- 750 AM MST FRI DEC 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT FROM MID AFTERNOON THROUGH MID MORNING SATURDAY. LIGHT TO MODERATE SNOW WILL FALL...PRODUCING 2 TO 5 INCHES OF SNOW. BLUSTERY NORTH WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL PRODUCE AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO SIGNIFICANT WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. RUBIN
In the hours before
Local storm report, Dec 25, 10:00 PM MST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1000 PM MST FRI DEC 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM SNOW DOUGLAS 42.76N 105.39W
12/25/2015 M2.0 INCH CONVERSE WY LAW ENFORCEMENT
SNOW DEPTH 1 TO 2 INCHES.
0845 PM SNOW RAWLINS 41.78N 107.23W
12/25/2015 M2.0 INCH CARBON WY LAW ENFORCEMENT
0845 PM SNOW SIDNEY 41.13N 102.97W
12/25/2015 M1.0 INCH CHEYENNE NE LAW ENFORCEMENT
0845 PM SNOW WHEATLAND 42.05N 104.96W
12/25/2015 M0.0 INCH PLATTE WY LAW ENFORCEMENT
A SKIFF.
0845 PM SNOW LARAMIE 41.31N 105.58W
12/25/2015 M1.0 INCH ALBANY WY LAW ENFORCEMENT
0900 PM SNOW 3 S CHEYENNE 41.10N 104.79W
12/25/2015 E4.0 INCH LARAMIE WY PUBLIC
0900 PM SNOW 14 W CHEYENNE 41.15N 105.06W
12/25/2015 E3.0 INCH LARAMIE WY PUBLIC
0900 PM SNOW CHADRON 42.83N 103.00W
12/25/2015 E3.0 INCH DAWES NE PUBLIC
0900 PM SNOW WARREN AF BASE 41.15N 104.86W
12/25/2015 E2.0 INCH LARAMIE WY PUBLIC
0900 PM SNOW 5 S CHADRON 42.75N 103.00W
12/25/2015 E4.0 INCH DAWES NE PUBLIC
0910 PM SNOW KIMBALL 41.23N 103.66W
12/25/2015 E2.0 INCH KIMBALL NE PUBLIC
0915 PM SNOW GLENROCK 42.86N 105.86W
12/25/2015 E3.0 INCH CONVERSE WY PUBLIC
0915 PM SNOW 3 E CHEYENNE 41.15N 104.73W
12/25/2015 E4.0 INCH LARAMIE WY PUBLIC
0920 PM SNOW 2 NNW CHEYENNE 41.17N 104.81W
12/25/2015 M4.0 INCH LARAMIE WY NWS EMPLOYEE
0930 PM SNOW 2 SW DOUGLAS 42.74N 105.42W
12/25/2015 E2.0 INCH CONVERSE WY PUBLIC
0945 PM SNOW 10 N CHEYENNE 41.29N 104.79W
12/25/2015 E2.0 INCH LARAMIE WY PUBLIC
BLOWING SNOW.
&&
DDEALThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 10:13 PM MST | Winter Weather Advisory | CYS | Box Butte, Dawes, Sioux | 11 hr |
| Dec 26, 1:26 PM MST | Wind Chill Advisory | CYS | Banner, Box Butte, Cheyenne, Dawes, Kimball, Morrill and 2 more | 18 hr |
Nearby
Winter Storm Warnings in Wyoming, 2015Winter Storm Warnings in Nebraska, 2015Every winter storm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.